Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 171, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 3:48 PM EDT for Bartholomew County, Johnson County, Shelby County, Indiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 3:48 PM EDT (19:48 UTC)
- Expired
- May 25, 2006, 4:04 PM EDT
- In force
- 16 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 1:35 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT THU MAY 25 2006 .AVIATION...18Z -18Z TAFS FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN THE SHORT TERM. BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO EACH SITE ANYWHERE FROM 20Z TO 00Z. SOME SHOWERS ALREADY SHOWING UP ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES. HAVE INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS GRADIENT REMAINS TIGHT. AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE THRU THE TAF PD. WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND CONTINUED THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN UPR LOW ACRS ERN WI. MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN. MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...KOCH
Hazardous weather outlook, May 25, 11:32 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1132 AM EDT THU MAY 25 2006 INZ021-028>031-035>049-051>057-060>065-067>072-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1032 AM CDT THU MAY 25 2006 /1132 AM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE PRODUCING LARGE HAIL...STRONG WINDS...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 25, 3:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 5 W SHELBYVILLE 39.52N 85.87W
05/25/2006 E0.25 INCH SHELBY IN AMATEUR RADIO
SR44 AND 500 WEST
&&
SMITHLocal storm report, May 25, 3:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL NEW CASTLE 39.92N 85.36W
05/25/2006 E0.75 INCH HENRY IN AMATEUR RADIO
0335 PM HAIL 1 NW JASONVILLE 39.17N 87.21W
05/25/2006 E1.75 INCH CLAY IN LAW ENFORCEMENT
&&
SMITHLocal storm report, May 25, 3:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL SPICELAND 39.84N 85.44W
05/25/2006 E0.75 INCH HENRY IN LAW ENFORCEMENT
&&
SMITHLocal storm report, May 25, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FUNNEL CLOUD 1 N FARMERSBURG 39.27N 87.38W
05/25/2006 VIGO IN AMATEUR RADIO
SR 41 AND 246
&&
SMITHLocal storm report, May 25, 3:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 N NEW CASTLE 39.96N 85.36W
05/25/2006 E1.00 INCH HENRY IN AMATEUR RADIO
3 MI NORTH ON SR 3
&&
SMITHLocal storm report, May 25, 3:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 2 W NEW CASTLE 39.92N 85.40W
05/25/2006 M2.00 INCH HENRY IN AMATEUR RADIO
2 INCH DIAMETER HAIL 2 W OF NEW CASTLE
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 41 min |
| May 24, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 52 min |
| May 24, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 27 min |
| May 24, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene | 48 min |
| May 24, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| May 24, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 33 min |
| May 25, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 44 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 47 min |
| May 25, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 42 min |
| May 25, 3:27 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 48 min |
| May 25, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Henry | 47 min |
| May 25, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 39 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| May 25, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 41 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Rush | 42 min |
| May 25, 4:06 PM EDT | Tornado Warning | IND | Daviess, Knox | 39 min |
| May 25, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 38 min |
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen | 49 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 51 min |
| May 25, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 23 min |
| May 25, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 34 min |
| May 25, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tipton | 46 min |
| May 25, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 30 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 21 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Shelby | 39 min |
| May 25, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more | 55 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 38 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 25, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 17 min |
| May 25, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 17 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 34 min |
| May 25, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 35 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.